Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 21, 2004, 3:54 PM PDT for Elko County, Nevada. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2004, 3:54 PM PDT (22:54 UTC)
- Expired
- Jul 21, 2004, 4:15 PM PDT
- In force
- 21 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 97 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 212254 SVRLKN NVC007-212325- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 352 PM PDT WED JUL 21 2004 THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA THIS INCLUDES THE TOWN OF JIGGS * UNTIL 415 PM PDT * AT 345 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF JIGGS...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JIGGS BY 415 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4040 11596 4023 11588 4033 11544 4054 11555 $$ HARMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:35 PM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 21, 1:35 PM PDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 135 PM PDT WED JUL 21 2004 .SYNOPSIS...A DRIER WESTERLY FLOW ALOFT WILL BRING A SLOW DECREASE IN THUNDERSTORM ACTIVITY OVER EASTERN AND CENTRAL NEVADA OVER THE NEXT COUPLE OF DAYS. HOWEVER ENOUGH MOISTURE WILL REMAIN FOR A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE REST OF THE WEEK...MAINLY OVER THE MOUNTAINS. && .DISCUSSION...MAIN FORECAST PROBLEM THIS EVENING WILL BE -TSRA WITH SOME STRONG STORMS THIS EVENING. KLRX SHOWS RELATIVELY SLOW MVMNT WITH MANY PULSE STORMS IN WEAK LOWER LEVEL SHEAR. SFC INSTABILITY IS STRONG WITH WARMING ALOFT AND INCREASING SPEED SHEAR ABOVE 300MB. SOME DRYING EVIDENT ON WVPR BUT DECENT CONVERGENCE AXIS ACROSS CNTRL MTNS INTO NE WILL KEEP FOCUS THIS EVENING FOR TSTMS. ETA AND GFS CONSISTENT ON KEEPING POPS ACROSS CNTRL/NRN ZONES NEXT SEVERAL DAYS WITH SLGHT DECREASE IN PW VALUES AND SFC DEWPOINTS. WL KEEP CURRENT TREND OF POPS FRI/SAT AS SW FLOW TROUGH SHEARS OUT ACROSS CNTRL ZONES. UPPR LVL RIDGE TENDS TO BACK BUILD OVER NEVADA SUN/MON TIMEFRAME WITH ANOTHER WEAK S/WV FEATURE SHEARING ACROSS NRN ZONES. THIS SHOULD KEEP AT LEAST SLGHT CHC POPS INTO ERN/CNTRL ZONES THROUGH NEXT WED AS 4CORNERS HIGH REPOSITIONS AND SW FLOW TROUGH AGAIN DEVELOPS OFFSHORE. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && SLA
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:31 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 29 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.